What Causes Thinning Hair With Red Burning Facial Patches?
Local Minoxidil might cause scalp lesions
Thank you for asking at HealthcareMagic.
I carefully read your question and understand your concern.
Minoxidil is a medication used to increase hair growth and when used topically, as a solution on the scalp, it might cause local irritation with scales, pruritus, and dryness. It would be expected that they would disappear with the discontinuation of the medication so it is a bit uncommon that they go on after stopping it for 2 months now.
There are also other conditions of the skin that can cause the symptoms you have like dermatitis or psoriasis.
So while it is hard if it is totally due to local irritation from the local minoxidil or it is due to other causes like dermatitis or psoriasis, still the treatment, in this case, is the same: local steroids on the areas. You have been using methadone which seems to have improved it but not totally healed it.
I would say you might need to talk with your doctor if you would benefit from the combination of mometasone with local salicylic acid which helps remove the scales.
Also sometimes we start with milder steroids (mometasone is a steroid) and than we go on with stronger steroids or even higher strengths of the actual one we are using. Considering if the kind of the steroid users and its strength is the right one is advisable.
Sometimes if the local lesions are not healing and really distressing, oral steroids for only a few days to reduce the irritation in the lesions might be recommended.
Local emollients help with all the possible conditions of these scalp lesions so would be helpful to keep the areas well moisturized.
Being in the scalp area makes the application of local treatment difficult but not impossible.
I hope this is helpful and answers to your question but please feel free to contact us in case any more questions or concerns related to it.
Antoneta Zotaj, MD